MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-W WINGED YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-W WINGED YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER
Catalog Number 381312
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte-w winged yel 24ga x 0.75in needle pulled out of hub on (b)(6) 2025 at 10:25 a.M.The charge nurse was preparing to perform an iv indwelling needle puncture on a patient, after the puncture was successful the indwelling needle was seen to return blood, then the core of the needle slipped out on its own and fell to the floor, the blood returned and immediately gushed out, a condition that increases the risk of medical care.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation.Therefore, the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.As current control, there is a functional test per lot for needle-to-hub pull force to check for cannula detachment force from the needle hub.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE-W WINGED YEL 24GA X 0.75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21515367
Report Number2243072-2025-00199
Device Sequence Number12767644
Product Code FOZ
UDI-Device Identifier00382903813124
UDI-Public(01)00382903813124(11)240531(17)290531(10)4146832
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381312
Device Lot Number4146832
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown